Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simply-connected branched coverings of $ S\sp{3}$


Authors: C. McA. Gordon and W. Heil
Journal: Proc. Amer. Math. Soc. 35 (1972), 287-288
MSC: Primary 55A25
DOI: https://doi.org/10.1090/S0002-9939-1972-0296930-7
MathSciNet review: 0296930
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a simply connected covering of $ {S^3}$ branched over a torus knot or one of a certain class of links is $ {S^3}$.


References [Enhancements On Off] (What's this?)

  • [1] G. Burde, On branched coverings of $ {S^3}$, Canad. J. Math. 23 (1971), 84-89. MR 0281189 (43:6908)
  • [2] G. Burde and K. Murasugi, Links and Seifert fiber spaces, Duke Math. J. 37 (1970), 89-93. MR 40 #6528. MR 0253313 (40:6528)
  • [3] G. Burde and H. Zieschang, Eine Kennzeichnung der Torusknoten, Math. Ann. 167 (1966), 169-176. MR 35 #1008. MR 0210113 (35:1008)
  • [4] R. H. Fox, Free differential calculus, III. Sugbroups, Ann. of Math. (2) 64 (1956), 407-419. MR 20 #2374. MR 0095876 (20:2374)
  • [5] -, Construction of simply connected 3-manifolds, Topology of 3-Manifolds and Related Topics (Proc. The Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 213-216. MR 25 #3539. MR 0140116 (25:3539)
  • [6] H. Seifert, Topologie dreidimensionaler gefaserter Räume, Acta Math. 60 (1933), 147-238. MR 1555366

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A25

Retrieve articles in all journals with MSC: 55A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0296930-7
Keywords: Seifert fibre space, branched covering, Poincaré conjecture
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society